Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
7684852 tn?1437175492

losing it

I'm at 62 days and am on Cymbalta but still so down and don't want to do anything.  My dog who never left my side doesn't even want to be around me.

Shouldn't I be feeling good by now?
22 Responses
Avatar universal
May be the cymbalta. I tried that once and it made a couch potato out of me.  I literally could not move.
7188197 tn?1399467911
What you are feeling is 100% normal. I (personally) felt I had more energy when I was close to 90 days. This does all depend on how long you have used, how much and what .... You can do things to help jump start you to feel better, like walk even if its just around the block. Exercise will get your endorphins going, drink LOTS and LOTS of water, take vitamins even protein shakes.
You will get there I promise you!!! Just go with the flow - I know it's hard but try not to focus on it too much! It will just drive you nuts at least that's what happened with me.

Avatar universal
What dosage are you on? When I first started Cymbalta at 30 mg it worked AMAZING the first time I actually had hope, but after about a month it started to lose its affects so she increased it again which only made it worse like almost the worst I've ever been, I was so incredibly suicidal and impulsive that I ended up in a psych hospital for almost a week.  At the hospital they increased my Cymbalta (again) to 90 mg and added 150 of wellbutrin.  It's not like i'm doing great now and no where near as good as when I first started it, but I know i'm at least a little better because I have the energy and concentration now--usually.  But everyone is different as you know.  I would think by now you should be feeling at least something from the Cymbalta, so I would certainly ask your doctor to try increasing it.
Best of Luck!
7684852 tn?1437175492
I was on the Cymbalta while taking the hydros.....now it like I feel so numb...no attachment to anything or anyone,  My doctor will freak when I tell him I've been on the pain meds again,  I tried getting off them 2 1/2 years ago and he has no clue I went back on,
4522800 tn?1470329434
Hi Newlife. It is going to be hard for you to find a balance if you are taking a AD med with Opiates. One med is trying to get those happy transmitter going why the other is bringing them down. I had 8-10 months in when I tired a AD med and it made me real flat-lined and very tired. So I stopped and went all natural and changed my Diet too! If you can just stop it all (under a Drs care) and give your Brain time to heal while in the meantime you eat really healthy and take some good ol Vit/Min you might find a good balance. It just takes Time & Patience for all of this to find it's own balance in the Brain and Body.
Bless
PS..Have you hit any out side aftercare Yet? This is a BIG one for us Addicts. We can not walk this Journey into Recovery alone!
Avatar universal
Hello, yeah i agree with all comments : )
I remember being around 60 days thinking i was never going to get even slightly better.
Try not putting a time frame on it, because most of us have done this, and suffer much disappointment.
I started seeing improvements around 5 months and thought i was going crazy before that because i was positive by 3 months everything would be 100%.
But not always the case.
62 days, is fabulous and things will get better very, very soon.
Keep going strong. We have all been there.
We are here for you xoxo
7684852 tn?1437175492
I really do not know how much more I can take.  Thanks for reaching out
1742220 tn?1331360327
new, are you exercising like takingmylifeback said?  she is right even a walk around the block will pay off.  when I first got clean it took me a long time to get my energy back.  I had to drink protein shakes a lot.  and I really had to force myself to do even the simplest things.  I had a daily routine which I had written down and I just forced through it every day.  I used to cry a lot.  but I kept forcing.  soon it will come naturally.  just be a little more patient.  I know its hard.  you're doing great!!!
7684852 tn?1437175492
I've been quacking like a duck for 2 months.  This is the tape I play in my every day....I don't talk anymore...I don't look like me. I've lost 20 pounds, not taking care of me or my home.  I sit and state.  I think I've lost it!
4522800 tn?1470329434
NO! This is all normal while we heal..I had to just take things in baby steps all the way..I have over 600 days in and now my baby steps are getting a bit bigger. Just take this day by day and do what you can do..Push a bit if you can and get out in the Sun for some exercising too. Hit some of those meetings..you will be so happy you did. It sounds like you really need someone to help you..This is where you will find it face to face and they really do care. You will find that one special person to take you under their wing and guide you..NO giving UP!!
Praying for YOU!
Bless
1742220 tn?1331360327
you need to eat, newlife that's part of the reason you have no energy.  :)
7684852 tn?1437175492
600 days....amazing!  Really, this is normal?  Sitting and staring......I need to snap out of this....thank you for reaching out AGAIN
7684852 tn?1437175492
Yes, I do need to eat an clean and oh so many things.  I started protein shakes this weak because of my weight loss.  Feels as if my brain just stopped working
1742220 tn?1331360327
the shakes will not only help you put on weight, but they will help your brain functioning immensely.  I remember I felt so much clearer and more alert after I started drinking the shakes.  you will be amazed at how much they help.  as well as with energy ...
Avatar universal
The mental part can be tough at any time, no matter how long we have been clean. I sometimes focus how disastrous it would be for me to go back to pills.
When I was detoxing, there were many days I was listless and had no energy at all. When I curled up in a ball in bed for another night of staring at the walls, I would congratulate myself on staying clean for the day. So what
i was on Imodium, so what I was still plagued with anxiety, so what I was getting really tired of feeling crummy-- I was on the road to a clean life.
I read alot of the posts here for proof and promise it would get better.
it just seemed to be taking so long!
And then little improvements came my way, here and there-almost missed them: sleeping for a couple of hours, eating a little more, not feeling so itchy and hot skinned all the time, helping my wife around the house...
At 10 months clean I force myself to remember the h3ll pills trapped me into. And try to make each clean day just a little better. Wish they were always better, but they are not.
So I still go to bed at night and congratulate myself.
7684852 tn?1437175492
You all are rally wonderful, caring people.  Thanks so much

Night
7689249 tn?1408022198
sometimes we have to try different medication the first one doesn't always work and sometimes it takes weeks to feel the effects you should tell your doctor and maybe they will prescribe something different i work with people who are mentally ill and dual diagnosed and more times then not when they are put on a anti depressant or mood stabilizer they have to try a few different ones to find what works it s^$ks but sometimes its what needs to be done best of luck to you
1855076 tn?1337118903
I was put on Cymbalta several years ago for nerve pain (which it didn't work for me.)  At the time I was not depressed but the Cymbalta threw me into thendarkest pit of despair.  I came off it and the terrible depression lifted.  It just may not agree with you.  Call your doctor andmsee what their recommendation is.
480448 tn?1426952138
I agree that what you describe with the Cymbalta is not terribly uncommon.  For some people, it has the opposite effect.  You need to talk to your doctor, he may want to try you on a different medication.

It's SO hard to motivate yourself when you feel completely BLAH and unmotivated, but I cannot stress enough how important it is to push yourself....even to do small stuff.  Walks, getting up, showered, dressed, and just get out of the house.  Try spending time with uplifting people, watch a funny movie.  Fill your senses with positive, uplifting stimuli.

I wish you the best, hang in there, keep posting!
Avatar universal
Hi I was reading you post and thought I would chime in ...there are a lot of factors in detox I always say this is 1/3 phyical and 2/3 mental a lot also has to do with how high a dose how long and more so your age just know this time is your fried as you get more time the symptoms will start to ez up  for me it was around 90 days when life started to come back you do need to exorcise get out hit N/A meetings there you will have others that have been threw it and will understand what your going threw this is a process that takes work to recover from but it is work well spent once your back to normal it is so so worth it..........................Gnarly........................................
7188197 tn?1399467911
How are you doing?
7684852 tn?1437175492
I'm fighting thru....making doctors appointments and hoping for the best

Thanks for checking in
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.